I have the same complaint and was hoping the meds would help. I have only been on them for 2 weeks so have not yet found relief. My eyes are very itchy too and I can't seem to itch them enough to relieve the itch. Do you have itchy eyes, too?
Yes your thyroid can have a direct effect on your eyes. My eye doctor prescribed TheraTears. You can get them over-the-counter. You can even use them with contact lenses. I started out using two drops, four times daily (I also wore just my glasses for about two months just to help my eyes breathe.)
Don't use any of the drops that relieve red-eye and itchiness. The problem is more than likely with an inability to produce tears...not from an irritant. I would recommend using the TheraTears, they have helped me immensely. I don't even have to use them every day any more, just when watching TV and sometimes when my eyes just feel dry. Hope that helps.
I had dry eye before being diag. in 12/2010 being hypothyroid. I still have symptoms but hope for more improvement when meds get balanced.
Eye doc recommended Systane Ultra or Bosh & Lomb; not to use red eye type, could cause damage. He gave me a Syatane sample and I went to Wally mart and bought both reg. and ultra Systane, I haven't tried B & L yet. I use 1 drop as needed, usually not more then once per day. Reg. Systane seems to work as well as Ultra. I also leave a bottle in my car.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.